Kansas, 2004

Hail in Kansas, June 11, 2004

June 11, 2004 · NWS TOP · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 11, 2:43 AM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 11, 2:43 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
343 AM CDT FRI JUN 11 2004

.DISCUSSION...

THUNDERSTORM CHANCES MAIN CONCERN.

ELEVATED THUNDERSTORMS HAVE DEVELOPED OVER SOUTH CENTRAL KANSAS
SINCE 07Z ON NOSE OF 850 MB JET. ALSO UPPER JET SPEED MAX AT 300-250
MB LEVEL MOVING INTO SOUTHWEST KANSAS AIDING IN LIFT. EXPECT
SCATTERED STORMS THROUGH SUNRISE ACROSS THE EASTERN 2/3RDS OF THE
CWA. FOCUS FOR THE REST OF THE DAY WILL BE ON THE DRY LINE ACROSS
WESTERN KANSAS. MODELS MOVE THE DRY LINE INTO NORTHEAST KANSAS THIS
AFTERNOON. HAVE MOVED BACK WESTWARD THE CHANCES OF PRECIPITATION
THIS AFTERNOON AND EVENING. CAPES INCREASE TO 2000 TO 3400 J/KG
ACROSS THE EASTERN PARTS OF THE CWA THIS AFTERNOON AND EVENING.
SHORTWAVE SHOWING UP IN UTAH THIS MORNING IN WATER VAPOR FORECAST TO
MOVE INTO CENTRAL KANSAS THIS EVENING. CAP IS FORECAST TO WEAKEN BY
LATE AFTERNOON IN EASTERN KANSAS AND DIFFERENTIAL HEATING MAY BE
ENOUGH TO INITIATE CONVECTION AS CONVERGENCE ALONG THE DRY LINE NOT
TOO STRONG.

SATURDAY AND SATURDAY NIGHT STILL LOOKING QUITE INTERESTING WITH DRY
LINE IN THE WESTERN CWA AND ENERGY EJECTING OUT OF THE ROCKIES.
AMPLE CAPE IN THE 2000 TO 2500 J/KG RANGE AND SHEAR SUGGEST STORMS
COULD REACH SEVERE. ALSO DEEPER MOISTURE WILL BE PUMPED NORTHWARD
SATURDAY NIGHT. 00Z MODELS WERE SHOWING SOME FEEDBACK WITH THEIR QPF
BUT EXPECT TO SEE HEAVY RAINFALL OVER NORTHERN COUNTIES THROUGH
SUNDAY MORNING.

TIMING OF WAVES STILL IN QUESTION IN THE EXTENDED. GFS STILL SHOWING
CONVECTION DEVELOPING ALONG FRONTAL BOUNDARY ON MONDAY HAVE ADDED
SMALL POPS FOR NOW AS ETA HAS FRONT IN SOUTHERN NEBRASKA MONDAY
MORNING. LITTLE CHANGE TO THE REST OF THE FORECAST.

&&

.TOP...WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 11, 4:14 AM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
514 AM CDT FRI JUN 11 2004

KSZ008>012-020>024-026-034>040-054>056-058-059-121005-
ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-
JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA-
POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON-
INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA...
EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN...
MARYSVILLE...OTTAWA AND TOPEKA
514 AM CDT FRI JUN 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ACROSS EAST CENTRAL KANSAS MAY BE SEVERE THIS
MORNING WITH LARGE HAIL THE MAIN HAZARD.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS
MOST OF NORTHEAST AND EAST CENTRAL KANSAS. SOME OF THE STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. AN
ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY WITH MORE NUMEROUS STORMS
EXPECTED SATURDAY EVENING THROUGH SUNDAY NIGHT. SOME OF THE STORMS
COULD BE SEVERE SATURDAY AFTERNOON AND SATURDAY NIGHT. LOCALLY HEAVY
RAINS ARE ALSO POSSIBLE SATURDAY NIGHT. LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREAT...BUT AN ISOLATED TORNADO CANNOT BE RULED
OUT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATER TODAY AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.CRH.NOAA.GOV/TOP  (ALL LOWER CASE)

The radar

The Topeka radar (KTWX), 56 km away, was scanning. The volume nearest the first event began at 10:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Osage

When
June 11, 5:00 AM CST
Where
Osage County, 2 mi E of Osage City
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.633, -95.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403851.